Alert archive / North Carolina / Tornado Warnings in 2019
Tornado Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 14, 2019, 2:46 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2019, 2:46 PM EDT (18:46 UTC)
- Expired
- Apr 14, 2019, 3:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:16 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
624
WFUS51 KRNK 141846
TORRNK
NCC171-197-141915-
/O.NEW.KRNK.TO.W.0008.190414T1846Z-190414T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
246 PM EDT Sun Apr 14 2019
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Southeastern Surry County in northwestern North Carolina...
Central Yadkin County in northwestern North Carolina...
* Until 315 PM EDT
* At 245 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Brooks Crossroads, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fairview...
Yadkinville...
Pilot Mountain...
Boonville...
and Nebo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3609 8084 3644 8066 3638 8045 3633 8045
3605 8076 3606 8077
TIME...MOT...LOC 1845Z 214DEG 47KT 3609 8078
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DS3 follow-up statements
061
WWUS51 KRNK 141856
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
256 PM EDT Sun Apr 14 2019
NCC171-197-141915-
/O.CON.KRNK.TO.W.0008.000000T0000Z-190414T1915Z/
Surry NC-Yadkin NC-
256 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN SURRY AND NORTH CENTRAL YADKIN COUNTIES...
At 256 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Nebo, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pilot Mountain...
Boonville...
Nebo...
Pilot Mountain State Park...
and Level Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3625 8076 3643 8063 3638 8045 3625 8054
3618 8062 3615 8068 3619 8076
TIME...MOT...LOC 1856Z 216DEG 37KT 3618 8070
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DS125
WWUS51 KRNK 141906
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
306 PM EDT Sun Apr 14 2019
NCC171-197-141915-
/O.CON.KRNK.TO.W.0008.000000T0000Z-190414T1915Z/
Surry NC-Yadkin NC-
306 PM EDT Sun Apr 14 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
SOUTHEASTERN SURRY AND NORTH CENTRAL YADKIN COUNTIES...
At 306 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Siloam, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Pilot Mountain...
Siloam...
Ararat...
Pilot Mountain State Park...
and Rockford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3638 8045 3625 8054 3622 8058 3626 8067
3642 8059
TIME...MOT...LOC 1906Z 214DEG 47KT 3629 8060
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DS116
WWUS51 KRNK 141917
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
317 PM EDT Sun Apr 14 2019
NCC171-197-141925-
/O.EXP.KRNK.TO.W.0008.000000T0000Z-190414T1915Z/
Surry NC-Yadkin NC-
317 PM EDT Sun Apr 14 2019
...THE TORNADO WARNING FOR SOUTHEASTERN SURRY AND NORTH CENTRAL
YADKIN COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 800 PM EDT for north central
and northwestern North Carolina...and southwestern Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
Remember, a Tornado Warning still remains in effect for northeastern
Surry County until 345 PM EDT, including the communities of Pilot
Mountain, Woodville, and Westfield.
LAT...LON 3638 8045 3625 8054 3622 8058 3626 8067
3642 8059
TIME...MOT...LOC 1915Z 214DEG 47KT 3639 8052
$$
DSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 14, 2:30 PM EDT, 16 minutes earlier.
Area forecast discussion, Apr 14, 2:30 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
230 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong cold front will bring rain and an enhanced risk for
severe thunderstorms to the region this afternoon and tonight.
Following the front, high pressure will settle over the region
for the first half of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 225 PM EDT Sunday...
Tornado Watch #62 is in effect for counties along and east of
the Blue Ridge until 8 PM.
As of 100 PM EDT Sunday...
Showers across the mountains keeping thunderstorms threat low
through early this afternoon. By mid afternoon, heating will
increase instabilities for the cold front to produce strong to
severe storms into the evening.
Some clear skies east of the Blue Ridge increasing
instabilities through the afternoon. Bands of strong to severe
storms are tracking over the foothills. By mid afternoon, these
storms will bring the threat for severe weather to the
piedmont.
SPC chance for a watch is currently at 60 percent.
As of 345 AM EDT Sunday...
Zero chance of quiet weather this period. Still an enhanced risk of
severe thunderstorms this afternoon and tonight in association with
a strong cold front. In addition, a strong southerly low level jet
will mix down gusty winds outside of any thunderstorms across the
higher elevations of southern WV to the NC mountains, so a wind
advisory has been posted to account for this, for this
afternoon/evening.
Early this morning, 996 mb low pressure was located near Memphis,
with a warm front stretching northeast into WV, then southeast
across southern VA. This warm front should lift northward this
morning, with our entire area in the warm sector today. A few
showers showing up across the southern CWA in as moisture transport
increases out of the south. Following close to the high-res models
through today shows best chance of showers along the southern Blue
Ridge and adjacent areas this morning. Cloud cover will be
problematic at first in terms of convection, but strong dynamics
this afternoon with a screaming 55-65kt low level jet working across
should overcome any marginal CAPE to develop thunderstorms.
Severe thunderstorm risk still appears two-fold, with pre frontal
development associated with the low level jet and convergence moving
out of the southern Appalachians this morning into the High Country
of NC to the New River Valley by early afternoon, then heading east
to the piedmont by mid-late afternoon. Along and east of the Blue
Ridge may be an area to watch this afternoon for possible tornadoes,
as high-res models showing best 0-1km SRH of 300-400. Meanwhile,
LCLs stay under 1000m so folks east of the Blue Ridge should be
alert to rapidly changing conditions.
The main front is set to bring a line of storms into the mountains
by 6-8pm, then speeding east and out of the forecast area after
midnight. This will bring the damaging wind threat to the mountains.
High-res models and to some extent the synoptic models have sunshine
developing in the west this afternoon behind the first wave of
convection. This seems reasonable given mesoscale sinking and
downslope effects of a southerly wind. This should get the airmass
unstable once again but models do show by the time this line heads
over into the foothills/piedmont it looks to weaken per worked over
airmass from earlier convections. Nonetheless, all areas today will
be under the umbrella of a severe thunderstorm threat.
As far as heavy rain/flooding potential, it still exists, and will
have to watch how much rain falls with pre-frontal convection. Storm
motion will be fast, as much as 40 to 60 mph from the southwest to
the northeast, while the line moves eastward. The transient nature
of this should limit flooding, but with PWATS approaching 2 inches
this afternoon ahead of the front any training may cause problems,
and convective allowing models show the greatest threat of flooding
based on reflectivity and QPF forecasts to be over the NC mountains,
to the foothills of VA. Still confidence is not high enough to have
a flash flood watch out.
Once we get through this severe threat colder air will move into the
mountains, with upslope showers lingering in the mountains, changing
to snowflakes in the highest ridges. West winds will be kicking in
as well as pressure rises in 6 hours ramp up to 5 to 9 mb. Will
likely need wind headlines post-frontal for late tonight into the
next period, but after collaboration with neighboring offices, we
decided to hold off and concentrate more on the severe threat.
Skies east tonight should rapidly clear after midnight, while
upslope clouds keep the mountains mostly cloud to overcast.
Highs today will be tempered some due to cloud cover, but warm
advection should send temps to the 70s most place, potentially
reaching 80 out east if any period of sunshine is realized.
Temps tonight will be ranging from the mid to upper 30s across the
higher elevations, to lower to mid 40s elsewhere west of the Blue
Ridge, to upper 40s to mid 50s east.
High confidence forecast for severe thunderstorm and wind threat,
medium on temps and cloud cover, and medium on flood threat.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM EDT Sunday...
The low level wind flow will amplify as colder air continues to push in
behind the front on Monday. This will combine with good downward
momentum transfer to make for strong gusty winds especially along and
west of the Blue Ridge with gusts of 40 MPH to 50 MPH possible on the
hilltops. The energetic northwest flow will also generate a good amount
of upslope clouds and showers west of the Ridge with some wet snow for
the higher elevations, but accumulations do not appear likely given
April insolation. Building high pressure will eventually slacken winds
and lingering precipitation looks to be gone by Monday night, and fair
weather is on tap for Tuesday and Wednesday.
Temperatures will be well below normal behind the front on Monday with
highs in the low to mid 60s east of the Blue Ridge and nearly steady in
the mid 40s/lower 50s to the west. Lows monday night will also be quite
chilly with readings in the upper 30s/around 40 east to low/mid 30s
west. However temperatures will rebound nicely with readings well above
normal through the middle of the week.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 230 PM EDT Saturday...
During this portion of the forecast, we will encounter a
weather pattern similar to what is playing out across the region
today into tomorrow.
An upper level trough is expected to deepen over the Rockies
and head eastward into the Central Plains states where it
develop into a strong upper level low during the Thursday time
frame. A strong southerly fetch of moisture will race north from
the Gulf of Mexico in advance of this system and progress into
our region. The upper low's associated cold front is expected to
cross our area Thursday night into Friday. Model vary on the
timing, but currently this is the general span of time offered
for this occurrence. Some guidance track an additional shortwave
trough northward along this front on Friday, slowing its
departure, and thus keeping the potential for active weather
into Friday night. The parent upper low and its associated
trough axis is expected to cross the area Saturday or Saturday
night.
What the above scenario means for our region will be
temperatures on the mild side in advance of this approaching
upper low/trough. Plenty of moisture and lift to have showers
probable Thursday through Friday, and perhaps even Friday night.
Thunderstorms, some potentially on the strong side thanks to
notable low level shear and marginal SBCAPE, will be possible
Friday afternoon and evening.
Cooler weather and gusty northwest winds are expected behind
the system, but this detail currently will fall outside the
extent of our seven-day forecast, more within the Saturday night
into Sunday time frame.
Temperatures during through Friday are expected to average 10
to 15 degrees above normal. On Saturday, readings will be closer
to 5 to 10 degrees above normal.
Confidence in this portion of the forecast is moderate. The
biggest question is how any change in timing of the upper low
and its associated surface features will impact the sensible
weather.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 120 PM EDT Sunday...
Unsettled weather today will lead to poor flying weather in the
region. Some showers out there this morning with cigs and vsbys
around MVFR to at times IFR, and even LIFR near mountains and
Roanoke.
Looking at impactful weather today across the region as a
strong front and upper system move from the MS Valley to the
southeast U.S. There looks to be two rounds for our area, one
ahead of the front during the afternoon in the 18-00z time
frame from west to east, then the front a line of convection
itself moving west to east from 00z-06z. Expect gusty winds from
the south to the southwest with storms with sub-MVFR
conditions. Expect mainly VFR outside of it. After the front
tonight, looking for improving conditions in terms of cigs/vsbys
east of the mountains with clearing skies. MVFR cigs will
linger in the mountains til Monday morning.
Confidence is average for the ceilings and above average for
the thunderstorms and wind. Confidence is below average for fog
and visibilities.
EXTENDED AVIATION DISCUSSION...
Wind starts to diminish into Monday night as high pressure
builds in. VFR expected through Thursday.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 10 PM EDT this evening for VAZ007-009>013-
015>017.
NC...Wind Advisory until 10 PM EDT this evening for NCZ001-002-018.
WV...Wind Advisory until 10 PM EDT this evening for WVZ042>044-507-
508.
&&
SYNOPSIS...RCS/WP
NEAR TERM...RCS/WP
SHORT TERM...MBS
LONG TERM...DS
AVIATION...RCSHazardous weather outlook, Apr 14, 2:26 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 226 PM EDT Sun Apr 14 2019 NCZ003-004-019-020-VAZ022>024-032>035-043-151830- Surry-Stokes-Wilkes-Yadkin-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Henry- 226 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 35 to 45 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ014-018>020-151830- Montgomery-Craig-Alleghany VA-Bath- 226 PM EDT Sun Apr 14 2019 This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. WVZ043-044-507-508-151830- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 45 to 50MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ005-006-VAZ044>047-058-059-151830- Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 226 PM EDT Sun Apr 14 2019 ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 35 to 45 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001-018-VAZ007-009>013-015-WVZ042-151830- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Grayson-Mercer- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is an enhanced risk of severe thunderstorms this afternoon into tonight. The main threat will be damaging wind gusts. However, large hail and isolated tornadoes are also possible. Storms may also produce heavy rain that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ002-VAZ016-017-151830- Alleghany NC-Carroll-Floyd- 226 PM EDT Sun Apr 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...TORNADO WATCH 62 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds may gust as high as 50 MPH on Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RCS
In the hours before
Special weather statement, Apr 14, 12:39 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1239 PM EDT Sun Apr 14 2019
VAZ032-043-141700-
Henry-Patrick-
1239 PM EDT Sun Apr 14 2019
...A SHOWER WILL AFFECT HENRY AND PATRICK COUNTIES...
Until 100 PM EDT.
At 1238 PM EDT, a shower was located over Critz, moving northeast at
40 mph.
Winds in excess of 40 mph are possible with this shower. This shower
has had a history of rotating. We will continue to monitor its
progress and assess the need for any additional warnings.
Locations impacted include...
Bassett...
Sanville...
Stanleytown...
Philpott Dam...
and Critz.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3663 8018 3680 8005 3680 8004 3678 8003
3678 8001 3675 7994 3661 8015
TIME...MOT...LOC 1638Z 220DEG 34KT 3665 8014
DSSpecial weather statement, Apr 14, 1:00 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
100 PM EDT Sun Apr 14 2019
VAZ033-141715-
Franklin-
100 PM EDT Sun Apr 14 2019
...A SHOWER WILL AFFECT FRANKLIN COUNTY..
Until 115 PM EDT.
At 1259 PM EDT, a shower was located over Bassett, moving northeast
at 40 mph.
Winds in excess of 40 mph are possible with this shower. This shower
continues to show signs of weak rotation. We will continue to
monitor for the potential of any needed warnings.
Locations impacted include...
Oak Level.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3693 7992 3689 7982 3681 7992 3682 7997
3681 8000 3680 8001
TIME...MOT...LOC 1659Z 218DEG 36KT 3681 7997
DSSpecial weather statement, Apr 14, 1:28 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
128 PM EDT Sun Apr 14 2019
NCZ003-141800-
Surry-
128 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...
Until 200 PM EDT.
At 128 PM EDT, a strong thunderstorm was located over State Road,
moving northeast at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Mount Airy...
Elkin...
Flat Rock...
Dobson...
and Mountain Park.
LAT...LON 3633 8087 3634 8090 3636 8090 3656 8075
3655 8052 3626 8087
TIME...MOT...LOC 1728Z 218DEG 41KT 3631 8087
DSSpecial weather statement, Apr 14, 2:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
203 PM EDT Sun Apr 14 2019
VAZ016-032-141830-
Patrick-Carroll-
203 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND CARROLL COUNTIES...
Until 230 PM EDT.
At 202 PM EDT, a strong thunderstorm was located near Cana, moving
northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Ararat...
Cana...
Laurel Fork...
and Meadows Of Dan.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3656 8067 3677 8052 3671 8046 3672 8046
3673 8045 3674 8046 3675 8045 3674 8042
3675 8039 3674 8036 3655 8057
TIME...MOT...LOC 1802Z 217DEG 41KT 3658 8059
DSSpecial weather statement, Apr 14, 2:33 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
233 PM EDT Sun Apr 14 2019
VAZ017-032-033-141900-
Franklin-Patrick-Floyd-
233 PM EDT Sun Apr 14 2019
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN, PATRICK, AND FLOYD
COUNTIES...
Until 300 PM EDT.
At 232 PM EDT, a strong thunderstorm was located over Mabry Mill,
moving northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Floyd...
Rocky Knob Recreation Area...
Meadows Of Dan...
Rocky Knob Summit...
and Mabry Mill.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for north central
and northwestern North Carolina...and south central, southwestern and
west central Virginia.
LAT...LON 3675 8050 3676 8050 3676 8051 3704 8029
3694 8008 3670 8042
TIME...MOT...LOC 1832Z 216DEG 38KT 3676 8043
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:50 AM EDT | Wind Advisory | RNK | Alleghany, Ashe, Watauga | 15 hr |
| Apr 14, 11:17 AM EDT | Tornado Warning | RNK | Yadkin | 28 min |
| Apr 14, 11:40 AM EDT | Tornado Warning | RNK | Stokes, Surry, Yadkin | 35 min |
| Apr 14, 12:10 PM EDT | Tornado Warning | RNK | Stokes | 35 min |
| Apr 14, 1:28 PM EDT | Special Weather Statement | RNK | Surry | 32 min |
| Apr 14, 1:51 PM EDT | Tornado Warning | RNK | Surry | 24 min |
| Apr 14, 3:13 PM EDT | Tornado Warning | RNK | Stokes, Surry | 32 min |
| Apr 14, 3:17 PM EDT | Areal Flood Advisory | RNK | Surry, Wilkes | 5 hr |
| Apr 14, 4:23 PM EDT | Tornado Warning | RNK | Wilkes | 37 min |
| Apr 14, 4:52 PM EDT | Tornado Warning | RNK | Surry, Wilkes | 43 min |
| Apr 14, 6:18 PM EDT | Special Weather Statement | RNK | Stokes | 57 min |
Nearby
Tornado Warnings in North Carolina, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.